Change search
ReferencesLink to record
Permanent link

Direct link
Curvatures of Sobolev metrics on diffeomorphism groups
Baylor University, United States .ORCID iD: 0000-0001-6191-7769
2013 (English)In: Pure and Applied Mathematics Quarterly, ISSN 1558-8599, E-ISSN 1558-8602, Vol. 9, no 2, 291-332 p.Article in journal (Refereed) Published
Abstract [en]

Many conservative partial differential equations correspond to geodesic equations on groups of diffeomorphisms. Stability of their solutions can be studied by examining sectional curvature of these groups: negative curvature in all sections implies exponential growth of perturbations and hence suggests instability, while positive curvature suggests stability. In the first part of the paper we survey what we currently know about the curvature-stability relation in this context and provide detailed calculations for several equations of continuum mechanics associated to Sobolev H0 and H1 energies. In the second part we prove that in most cases (with some notable exceptions) the sectional curvature assumes both signs.

Place, publisher, year, edition, pages
2013. Vol. 9, no 2, 291-332 p.
Keyword [en]
Diffeomorphism groups, Euler-Arnold equations, Riemannian metrics, Sectional curvature, Stability
National Category
Other Mathematics
URN: urn:nbn:se:kth:diva-163794DOI: 10.4310/PAMQ.2013.v9.n2.a2ISI: 000327544000002ScopusID: 2-s2.0-84887385355OAI: diva2:802400

QC 20150417

Available from: 2015-04-13 Created: 2015-04-12 Last updated: 2015-04-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Lenells, Jonatan
In the same journal
Pure and Applied Mathematics Quarterly
Other Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 15 hits
ReferencesLink to record
Permanent link

Direct link